Thunderstorm Wind, Brown
- When
- June 30, 2:30 PM CST
- Where
- Brown County, Champion
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.583, -87.800
Isolated severe thunderstorms developed in unstable air ahead of a cold front. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Isolated severe thunderstorms developed in unstable air ahead of a cold front. High winds from the storms knocked over a barn and several trees in Champion (Brown co.). Trees were downed by the winds in Luxemburg, Algoma and Kewaunee (all Kewaunee co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 30, 2:45 AM CST, 11 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT SAT JUN 30 2001 ...MAIN FORECAST PROBLEM CONTINUES TO BE CHANCE OF SHOWERS AND THUNDERSTORMS... THUNDERSTORMS SCATTERED ALONG AND AHEAD OF A TROUGH OF LOW PRESSURE WERE WEAKENING AS SURFACE TEMPERATURES COOL...AND AN UPPER LEVEL JET STREAK THE NORTH PASSES TO THE EAST. SOME OF THE STORMS HAD WORKED THEIR WAY INTO NORTH CENTRAL WISCONSIN AT 0815Z. A COLD FRONT WITH MUCH COOLER AIR BEHIND IT STRETCHED ACROSS NORTHWEST MINNESOTA TO NORTHWEST SOUTH DAKOTA. AS NORTHWEST UPPER FLOW DEVELOPS TODAY AND TONIGHT...THE SECOND COLD FRONT WILL MOVE RAPIDLY SOUTHEAST AND CATCH UP WITH THE TROUGH LATE THIS AFTERNOON. THE TWO WILL LIKELY MERGE OVER THE SOUTHEAST THIRD OF THE FORECAST AREA. REMNANTS OF THE THUNDERSTORMS ASSOCIATED WITH THE SURFACE TROUGH MAY MOVE INTO COUNTIES TO THE SOUTHEAST. THE BEST CHANCE AFTER EARLY THIS MORNING SHOULD BE THIS AFTERNOON AS THE COLD FRONT MEETS UP WITH THE TROUGH IN A HUMID AND VERY WARM AIR MASS AT PEAK DIURNAL HEATING. BEYOND TODAY...MODELS ALL DROP AN UNSEASONABLY COOL AIR MASS SOUTHEAST FROM CANADA. COLDEST TEMPERATURES WILL BE SUNDAY NIGHT AS COOL DRY HIGH PRESSURE SITS OVER THE AREA...AT LEAST FOR THE FIRST HALF OF THE NIGHT. .GRB...NONE. KENNEDY WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-012030- HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT SAT JUN 30 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING SOUTH OF A KEWAUNEE TO WAUPACA LINE. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO WAUPACA LINE...COULD HAVE A FEW SEVERE THUNDERSTORMS THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MIGHT BE REQUESTED. UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-301900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 30 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...BUT SEVERE WEATHER IS NOT LIKELY. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO WAUPACA LINE...HAS A VERY SLIGHT CHANCE OF SEVERE STORMS LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION IS NOT LIKELY TO BE REQUIRED. UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GR(B
WIZ005-010>013-018>022-030-031-035>040-045-048>050-012030- HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT SAT JUN 30 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING SOUTH OF A KEWAUNEE TO WAUPACA LINE. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO WAUPACA LINE...COULD HAVE A FEW SEVERE THUNDERSTORMS THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MIGHT BE REQUESTED. UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 26 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256456, 5256457, 5256458, 5256459.